MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3341255 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Deformity/ Disfigurement (2360); Breast Discomfort/Pain (4504)
| Date of Event |
01/04/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: as of now there is no information regarding the explant or reoperation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 33-year-old female patient underwent primary breast augmentation with 375cc mentor memoryshape breast implant and experienced right side intracapsular rupture postoperatively; diagnosed via mri.The patient has consulted with the healthcare professional.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
Additional Manufacturer Narrative
On march 9, 2023, mentor became aware that the date of surgery is (b)(6) 2023.Hence, following fields have been updated on this form: is required intervention has been selected under section b; field b2.Fields d6b for explantation date is (b)(6) 2023.Field h6 health effect - impact code ¿device explantation¿ has been added.Field h6 type of investigation has been updated to "device not returned".Reason for device explant and/or reoperation: right rupture.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On april 11, 2023, mentor became aware that patient experienced right side pain and rupture.Replacement devices used on (b)(6) 2023 were catalog number shpb480; serial number (b)(6) on the right side, and catalog number shpb480; serial number (b)(6) on the left side.Reason for device explant and/or reoperation: right rupture, and pain manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On april 24, 2023, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On may 15, 2023, device evaluation was completed.Device evaluation summary: mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the mentor memoryshape¿ mm+ 375cc breast implant was found to have a tear on the anterior view, measuring approximately 9.0 cm extending to a missing material, measuring approximately 0.8 cm x 0.8 cm.Microscopic examination was performed on the edges of the tear and the missing material, and no parallel striations were found in an area of the rupture.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation but is more likely to occur the longer the implant is implanted.The following may cause implant to rupture: stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Surgeons should instruct their patients to inform them if there is significant pain or if pain persists.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Capa activity was not required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).